MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL
Catalog Number 78-10040
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device discarded at facility.
 
Event or Problem Description
It was reported by the company representative that two weeks ago a patient underwent surgery.Yesterday, the flap needed to be removed as the patient had acquired an infection.The initial surgeon is unavailable, so his partner performed the removal, the wound wash out and closed up the patient to await the initial surgeon's return and suggested next steps.This patient has had 3 tumors removed from the site as well as a mini skin graft.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, because the information provided was not sufficient.To gain more information about the complained event the ¿infection complaints ¿ checklist customer¿ (cmfqf 13-003) was forwarded to the sales rep.He didn¿t complete the checklist but the sales rep specified that a possible infection occurred at the incision site from where the surgeons ¿have used the same incision multiple times¿.The implant was sterilized once before surgery.Finally it was stated that ¿after recalling the operation the surgeon explained that they did not believe the possible infection was derived from the implant(s)¿.Additionally the ¿infection complaints - checklist investigator¿ (cmfqf 13-002) was completed by the manufacturing site for the affected device.For infection complaints expanded investigations are performed to assure that neither the complained device nor all related manufacturing (e.G.Environmental monitoring, sterilization validations tests) process steps could have caused the event.The complained device is delivered non-sterile and the sterilization parameters indicated in the corresponding instruction for use are validated.Indications for any device or manufacturing related problems were not found.The information provided was not sufficient to determine the complaint root cause.However based on the performed investigation, the dhr review as well as based on the opinion of the customer himself (¿surgeon explained that they did not believe the possible infection was derived from the implant(s)¿) there is no indication for a not correctly working product or any systematic design, material or manufacturing related issue.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7986495
Report Number0008010177-2018-00107
Device Sequence Number11115564
Product Code GWO
UDI-Device Identifier04546540730794
UDI-Public04546540730794
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number78-10040
Device Lot Number1707271005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;